Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 304, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 21, 2006, 5:53 PM EDT for Treutlen County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2006, 5:53 PM EDT (21:53 UTC)
- Expired
- Jun 21, 2006, 6:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Treutlen County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 212154
SVRFFC
GAC283-212230-
/O.NEW.KFFC.SV.W.0304.060621T2153Z-060621T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT WED JUN 21 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TREUTLEN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 630 PM EDT
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED OVER EXTREME
EAST CENTRAL TREUTLEN COUNTY...AND WAS MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER NORTHEAST
TREUTLEN COUNTY ALONG INTERSTATE 16.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3245 8253 3246 8244 3244 8242 3243 8238
3242 8239 3238 8239 3234 8242 3234 8252
3234 8252
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:36 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 21, 3:36 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 PM EDT WED JUN 21 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) A VERY SUMMERTIME PATTERN CONTINUES IN THE SHORT TERM FORECAST PERIOD AS AN UPPER LEVEL RIDGE SLOWLY WEAKENS AND WESTERN ATLANTIC SURFACE HIGH RIDGES INTO THE SOUTHEASTERN U.S. ENOUGH HEAT AND MOISTURE IN THE ATMOSPHERE TO OVERCOME THE UPPER RIDGE...WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TODAY AND THURSDAY. BY FRIDAY THE UPPER RIDGE IS SUPPRESSED SOUTHEASTWARD EVEN FURTHER AS A WEAK SURFACE BOUNDARY SAGS SOUTHWARD OUT OF THE OHIO VALLEY TOWARD NORTH GEORGIA. RAIN CHANCES WILL BE ON THE INCREASE AS WE TRANSITION INTO THE EXTENDED FORECAST PERIOD. TEMPERATURES WILL REMAIN VERY WARM THROUGH FRIDAY. WE ARE FLIRTING WITH HEAT ADVISORY CRITERIA IN SOME AREAS...BUT THE LOW LEVELS ARE DRY ENOUGH TO KEEP HEAT INDEX VALUES OVER 105 CONFINED TO SPOTTY AREAS ACROSS MAINLY CENTRAL GEORGIA...WITH OVERNIGHT LOWS FALLING BELOW 75 DEGREES AREAWIDE. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) OVERALL UPPER LEVEL AND SURFACE PATTERNS REMAIN FAIRLY STATIC THROUGH THE EXTENDED FORECAST PERIOD. GEORGIA REMAINS SQUEEZED BETWEEN THE WESTERN ATLANTIC SURFACE RIDGE AND A SERIES OF WEAK TROUGHS THAT STALL ACROSS THE EASTERN U.S. THE TROPICAL LOW THAT WAS FAIRLY WELL ORGANIZED ON PREVIOUS RUNS OF NAM MODEL AND WAS NEARLY ABSENT ON THE GFS IS STILL SHOWN MOVING WEST UNDER THE ATLANTIC RIDGE...BUT IS NOTICEABLY WEAKER AND LESS ORGANIZED ON THE NAM AND ODDLY A BIT MORE DISTINCT ON THE GFS. BOTH MODELS KEEP THIS SYSTEM OFFSHORE OF THE SOUTHEAST U.S. ANYWAY...ALTHOUGH COASTAL REGIONS FROM NORTH FLORIDA TO THE CAROLINAS MAY SEE SOME EFFECT FROM THE SYSTEM. IN THE UPPER LEVELS A BROAD WEAK TROUGH SETS UP OVER THE EASTERN U.S. FROM THE MID MISSISSIPPI AND OHIO VALLEYS INTO CANADA. THIS SHOULD EASE OUR HEAT A BIT...AND KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE EXTENDED RANGE. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 93 74 89 / 20 20 20 30 ATHENS 67 98 70 92 / 20 20 20 30 GAINESVILLE 69 92 70 88 / 20 20 20 30 ROME 68 99 72 90 / 20 20 20 30 COLUMBUS 73 97 73 94 / 20 20 20 20 MACON 68 97 71 96 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 21, 6:17 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 617 AM EDT WED JUN 21 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221030- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 617 AM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK HIGH PRESSURE RIDGE WILL CONTINUE ACROSS THE REGION THROUGH THURSDAY. WITH LIGHT MOIST EASTERLY FLOW AND DAYTIME HIGHS IN THE MIDDLE 90S WILL SEE ISOLATED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. THE MOST LIKELY LOCATION FOR THUNDERSTORMS WILL BE ACROSS NORTH AND CENTRAL GEORGIA MAINLY LATE THIS AFTERNOON AND EVENING. .DISCUSSION... LIGHT EASTERLY FLOW UNDERNEATH A WEAK HIGH PRESSURE RIDGE WILL HELP INCREASE LOW-LEVEL MOISTURE ACROSS THE STATE SLOWLY THROUGH TONIGHT. ONLY MINIMAL DIURNALLY INDUCED INSTABILITY WILL BE PRESENT ACROSS THE REGION THIS AFTERNOON WITH CAPES IN THE 500 TO 1500 RANGE AND LIFTED INDICES AROUND MINUS 1 TO MINUS 2. THERE ARE A FEW LEFT OVER BOUNDARIES FROM YESTERDAYS ISOLATED STORMS THAT COULD ACT AS A FOCUSING MECHANISM FOR TODAYS CONVECTIVE DEVELOPMENT. ANY STORMS THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 21, 2:37 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 237 PM EDT WED JUN 21 2006 GAZ076-211900- 237 PM EDT WED JUN 21 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN JEFFERSON COUNTY UNTIL 300 PM EDT... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WADLEY. THE THUNDERSTORM WAS NEARLY STATIONARY. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WADLEY.
Special weather statement, Jun 21, 2:56 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 256 PM EDT WED JUN 21 2006 GAZ092-211930- 256 PM EDT WED JUN 21 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN SCHLEY COUNTY UNTIL 330 PM EDT... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ELLAVILLE...MOVING SOUTH AT 5 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SCHLEY COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ELLAVILLE AND LA CROSSE.
Special weather statement, Jun 21, 3:37 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 PM EDT WED JUN 21 2006 GAZ091-092-104-212015- 337 PM EDT WED JUN 21 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN SUMTER...SCHLEY AND MARION COUNTIES UNTIL 415 PM EDT... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM METHVINS TO FRIENDSHIP...MOVING SOUTH AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS SUMTER...SCHLEY AND MARION COUNTIES. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 21, 5:19 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL MODOC 32.66N 82.31W
06/21/2006 E0.88 INCH EMANUEL GA EMERGENCY MNGR
HAIL KNOCKED OUT WINDOWS.
0415 PM TSTM WND DMG MODOC 32.66N 82.31W
06/21/2006 EMANUEL GA EMERGENCY MNGR
3-4 TREES DOWN.
0500 PM HAIL MIDLAND 32.57N 84.83W
06/21/2006 E0.75 INCH MUSCOGEE GA PUBLIC
STRONG WINDS ALSO KNOCKED OVER A CEMENT BIRDBATH AND
DESTROYED A FENCE.
&&
MSRLocal storm report, Jun 21, 5:35 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 W MIDLAND 32.57N 84.88W
06/21/2006 MUSCOGEE GA COUNTY OFFICIAL
AT LEAST 6 TREES DOWN JUST WEST OF MIDLAND.
&&
MSRSpecial weather statement, Jun 21, 5:42 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 542 PM EDT WED JUN 21 2006 GAZ098-212215- 542 PM EDT WED JUN 21 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TREUTLEN COUNTY UNTIL 615 PM EDT... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF ZAIDEE THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TREUTLEN COUNTY. THE STORM WILL MAINLY EFFECT NORTHERN TREUTLEN COUNTY ALONG INTERSTATE 16. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:50 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 25 min |
| Jun 21, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 23 min |
| Jun 21, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 31 min |
| Jun 21, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Webster | 27 min |
| Jun 21, 5:04 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 26 min |
| Jun 21, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.